A male asked:
Disclaimer

Will i need to stop taking my prostate medication before surgery for my cataracts? I'll need cataract surgery in the coming year. I take flomax (tamsulosin) for an enlarged prostate. Does this or any other drug cause a problem with cataract treatment? .

1 doctor answer
Dr. Jeffrey Whitman
44 years experience in Ophthalmology
I : I agree---going off the medicine does not good. Just let your doctor know that you are on it and he can take the necessary operative precaustions during the surgery. Don't let this stop you from having the surgery that will improve your vision.
Answered on Oct 3, 2016
1
1 comment
1
1 thank
Dr. Lloyd Williams
12 years experience in Ophthalmology
yes, going off the medication does not change the risks of cataract surgery, just make sure your doctors knows you have taken flomax.
May 17, 2014

Have health concerns or questions and need access to a doctor? HealthTap has you covered.

Ask doctors free
Personalized answers
Free
Talk to a doctor
Unlimited visits
$10/month

Related questions:

A 38-year-old member asked:
Dr. Ilan Cohen
24 years experience in Ophthalmology
Floppy iris syndrome: Extended use of Flomax (tamsulosin) can cause atrophy of the iris muscles resulting in improper dilation of the pupil during cataract surgery. This si ... Read More
1
1 thank
A 38-year-old member asked:
Dr. Tal Raviv
Dr. Tal Raviv answered
25 years experience in Ophthalmology
Affects the surgery: Flomax (tamsulosin) and other Alpha 1 blocker are used to treat prostatic enlargement. The medicine also reacts with the iris (colored part of eye) di ... Read More
2
2 thanks
A 59-year-old member asked:
Dr. Richard Bensinger
51 years experience in Ophthalmology
Typical course: Many cataracts develop with a thickening of the lens which adds minus power. This can occur at various rates and degrees and yours certainly is extre ... Read More
A 49-year-old member asked:
Dr. Hussain Elhalis
10 years experience in Ophthalmology
None effective: Removing cataracts remains a surgical treatment. Cataracts can vary from mild to severe. Your eye doctor can determine if they are at a point where th ... Read More
1
1 thank

Have health concerns or questions and need access to a doctor? HealthTap has you covered.

Ask doctors free
Personalized answers
Free
Talk to a doctor
Unlimited visits
$10/month